MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW AM/AT PI MIDLINE 2-L: 5.5FR X 15CM; MIDLINE CATHETER

ARROW INTERNATIONAL INC. ARROW AM/AT PI MIDLINE 2-L: 5.5FR X 15CM; MIDLINE CATHETER
Model Number IPN037698
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: when breaking the sheath, one side arm detached from the sheath.The nurse was able to continue to peel the sheath without the side arm.No patient harm reported.The patient's condition is reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one peel-away sheath for evaluation.The sheath contained obvious signs of use in the form of biological material.Visual examination revealed one sheath tab was separated from the sheath.A portion of the sheath body remained within the hub.The separation points appeared rough and jagged, which is damage consistent with undue force being applied while the hub is pulled up instead of splitting to the sides.The total length of the sheath body measured to be 2 13/16" which is within specifications of 2 5/8"- 2 7/8" per product drawing.The peel-away sheath was able to fully split along the score lines as described in the instructions-for-use.A manual tug test confirmed the remaining tab was fully secured to the sheath body.Manufacturing engineering was consulted to evaluate the sample returned by the customer for potential manufacturing causes.Per manufacturing, based upon the sample returned and the customer report, unintentional use error likely caused or contributed to this defect.A device history record review was performed with no relevant findings.The ifu provided with this kit instruct the user, "grasp tabs of peel away sheath and pull apart, away from the catheter, while withdrawing from vessel until sheath splits down its entire length." the customer report of a separated sheath tab was confirmed by complaint investigation of the returned sample.The damage observed was consistent with undue force applied.The sample passed all relevant dimensional and functional testing, and a device history record review was performed with no relevant findings.Based on the condition of the sample received and feedback from engineering , unintentional user error caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW AM/AT PI MIDLINE 2-L: 5.5FR X 15CM
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11719421
Report Number9680794-2021-00177
Device Sequence Number14459608
Product Code PND
UDI-Device Identifier50801902130162
UDI-Public50801902130162
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K161313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/31/2022
Device Model NumberIPN037698
Device Catalogue NumberCDC-41552-MPK1A
Device Lot Number13F20M0584
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1